Tremor, or uncontrolled shaking, is a highly disabling symptom of multiple sclerosis which is often associated with a more advanced disease course. Tremor, an involuntary, rhythmic, muscle movement caused by repetitive contraction and relaxation of paired muscle groups, has long been recognized as a feature of MS. The French neurologist Dr. Jean-Martin Charcot (1825-1893) categorized it with nystagmus and scanning speech (Rascol, 1982).
A study published in the open-access journal Tremor and Other Hyperkinetic Movements reviewed recent advancements in the understanding of tremors in MS. The review explores the prevalence and clinical features of tremors in MS, including physical cause of tremors, and treatment methods, including surgery and/or prescription medications.
Reviewers searched MEDLINE with the terms “multiple sclerosis” and “tremor,” published between January 1966 and May 2012. My own search revealed articles dati...
Tremors are involuntary movements of some part of your body. This means that you will shake without trying to do so. The majority of people experiencing tremors will have the tremors in their hand, however, any part of your body can be impacted.
Causes of Tremors
Tremors can be a result of anxiety and may worsen during periods of high emotion, such as anger, when tired or during periods of extreme stress.
If you are experiencing tremors that are not associated with a changed emotional state or high emotion, you should discuss your symptoms with your doctor in order to rule out any medical causes. Some medical causes of tremors include:
Alcohol withdrawal or excessive alcohol consumption
High levels of caffeine
Side effects of some prescription medication
Low blood sugar
According to Medline Plus, tremors can decrease during slee...
Drug-induced tremor is involuntary shaking due to the use of medication. Involuntary means you shake without trying to do so. The shaking occurs when you move or try to hold your arms, hands, or head in a certain position. It is not associated with other symptoms.
Tremor - drug-induced
Causes, incidence, and risk factors
Drug-induced tremor is a simple nervous system and muscle response to certain medications. Drugs that can cause tremor include the following:
Anticonvulsants such as valproic acid (Depakote), and sodium valproate (Depakene)
Bronchodilators such as theophylline and albuterol
Immunosuppressants such as cyclosporine
Mood stabilizers such as lithium carbonate
such as caffeine
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.